Posted by ChrisBartlett on June 18, 1999 at 16:06:13
I recently increased my dosage of Paxil from 20mg every 2 days to 20mg every day. I did this because 2 weeks ago I would start to shake after every meal. I assumed it was because I was not taking enough Paxil. At this point I increased the dosage . A week later the shaking got worse acompanied with vomiting after meals.I would also start sweating after eating, and could not sleep at night. My doctor told me to stop taking Paxil altogether because that was causing the shaking, not the anxiety.He explained that the seratonin levels in my brain were too high. I am on my second day without the Paxil and the shaking is still bad. I do consume about 6 beers a night and have done so for about a year, which is the only thing I have found to help me sleep.
I need advice: do you think I should continue not taking the Paxil, or do you think the alcohol is causing theese symptoms.
Posted by SA, M.D. - HVMA on June 23, 1999 at 17:27:10
In my opinion, it's not a good idea to be taking an antidepressant when you are drinking heavily. Six beers a day is more than ANYONE should drink. It's enough to develop physical dependence on alcohol, and enough to lead to cirrhosis of the liver and other alcohol-related medical problems.
The alcohol withdrawal syndrome is one of the hallmarks of alcohol dependence, and it frequently involves the shakes and nausea and/or vomiting. For this reason, you should be examined by a doctor who can determine whether or not you are in withdrawal. If it is withdrawal, you will benefit from detoxification.
For more on alcohol dependence, withdrawal, and detoxification, check out my Ask DrSteve web site: http://www.drsteve.org .
Get thee to a doctor sooner, not later. Good luck,
Keywords: alcohol dependence, alcohol withdrawal, detoxification
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.